MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-017-01
Medical Device Problem Codes Nonstandard Device (1420); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection did not find visible defects and microscopic inspection of the fiber tip indicated it was degraded.Additionally, there were burn marks on the connector and light not passing through the connector indicating an internal fracture.The functional testing identified that there was no aiming beam.The complaint against the fiber error was not confirmed.The fiber was recognized and the console read there was 8 uses.It is likely this console has an error 54 stating: fiber session timing error.This error is warning with the corrective action of verify the system time settings or replace the fiber.An error has occurred and the system cannot lase due to a fiber session timing issue.The customer noted that the same error occurred with another fiber, it is likely that the issue was due to the console.Based on all the available information objective evidence from the product analysis being unable to confirm the reported complaint.Although based on these observations, fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed.A device history record (dhr) review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.The labeling review found that the product ifu states, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the event of device displays courtesy error message is defined in the risk documentation.Based on all this information, the investigation conclusion code assigned is cause traced to component failure which indicates expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that during the procedure when the fiber was connected for the third sterilization cycle, the error 54 (fiber error) occurred.It was replaced with another reusable fiber, but the same error recurred.After repeatedly disconnecting and reconnecting the connection point, the fiber became functional.The procedure was completed with another of same device.There was no patient complication.After that, the fiber was returned for analysis and the microscope inspection found there was no light exiting the connector face which is indicative of an internal connector fracture.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25536410
Report Number2124215-2026-32345
Device Sequence Number21275111
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)300210(10)25110285
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0025110285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown